Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 308, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 15, 2022, 6:09 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2022, 6:09 PM CDT (23:09 UTC)
- Expired
- Oct 15, 2022, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 15, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 2:01 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Oct 15, 2:01 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 201 PM CDT Sat Oct 15 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through Tonight) Issued at 201 PM CDT Sat Oct 15 2022 The forecast focus through tonight is on the continued likelihood of multiple rounds of thunderstorms, including strong to severe storm potential. A diffuse front continues to extend across the forecast area, from just south of the Tulsa metro east- northeastward into southwest Missouri. South of the boundary, mesoanalysis indicates MUCAPE values above 2000 J/kg, owing to notable moisture return. Dew points are running 25 to 30 degrees higher than 24 hours ago along and south of I-40. Scattered thunderstorm development is expected from late afternoon into the evening south of the boundary, most likely in parts of east central Oklahoma and into west central Arkansas. The strongest storms will be capable of both large hail and damaging downburst winds, per forecast soundings and mesoanalysis parameters. Localized heavy rain may also occur with this activity, but the more widespread heavy rain threat will hold off until the later round of thunderstorms. This activity should transition east of the area mid to late evening. More widespread thunderstorms are expected to develop during the evening in response to the approaching stronger cold front. This activity will start off more scattered before likely forming a more organized line that will surge southeastward into early Sunday morning. A large hail and localized damaging wind threat will exist with this line, as well. Deep layer moisture will continue to increase overnight in advance of the line, given the influence of the flow around the upper low in the southwestern United States. Forecast precipitable water values around 2 standard deviations above normal will support higher rainfall totals, likely in the 1 to 2 inch range, as well as isolated totals around 3 inches. && .LONG TERM... (Sunday through Saturday) Issued at 201 PM CDT Sat Oct 15 2022 Thunderstorms will likely be ongoing across parts of southeast Oklahoma daybreak Sunday, with a continued locally heavy rainfall threat. The severe weather threat, while nonzero, will be lower than that seen for much of the preceding overnight period. The front will be slow to clear the Red River during the day Sunday, with some potential for thunderstorms lingering in far southeast Oklahoma into the afternoon. Drier air will make a more southward push by mid to late afternoon, which will bring an end to the rainfall potential into next weekend. Focus then turns to the likelihood of a widespread killing freeze by the middle of the week. A cold and dry airmass will settle into the region for the early to middle part of the work week. Freeze headlines will likely be needed Tuesday morning and Wednesday morning. The forecast lows for both mornings feature a blend of the NBM 25th percentile and traditional MOS values, much lower than the lows offered by the deterministic NBM. With the dry airmass in place, fire weather concerns could increase early to mid week, depending on how the rainfall tonight impacts fuels in the short term. Temperatures will increase late in the week and into the weekend as weak ridging aloft builds into the area and southerly winds return. && .AVIATION... (18Z TAFS) Issued at 1204 PM CDT Sat Oct 15 2022 VFR conditions will prevail for the vast majority of the region through 00z. Conditions will begin to worsen after 00z as showers and thunderstorms develop and begin to impact area sites. MVFR to IFR conditions will be possible within the thunderstorm areas. The majority of the showers and storms will be out of the area by mid-morning Sunday with some lingering lower ceilings across southeast Oklahoma and west-central Arkansas. && .PRELIMINARY POINT TEMPS/POPS... TUL 56 73 43 62 / 70 20 0 0 FSM 63 72 49 66 / 80 70 0 0 MLC 63 70 48 64 / 90 80 10 0 BVO 51 73 39 61 / 50 10 0 0 FYV 57 70 39 60 / 80 40 0 0 BYV 56 70 41 59 / 70 20 0 0 MKO 60 72 44 62 / 80 40 0 0 MIO 52 72 38 57 / 60 10 0 0 F10 59 71 45 63 / 80 40 0 0 HHW 65 70 54 66 / 80 100 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....22 AVIATION...10
Hazardous weather outlook, Oct 15, 5:15 PM CDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 PM CDT Sat Oct 15 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 PM CDT Sat Oct 15 2022
...A Few Severe Thunderstorms Expected...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Now... ending from northwest to southeast
later tonight.
DISCUSSION...
Thunderstorms will continue to develop across the middle of
eastern Oklahoma into west-central Arkansas. A few of these
storms will be severe through the evening hours with hail
up to 2 inches and wind gusts near 70 mph associated with
the strongest storms. These storm will shift east
into the body of Arkansas this evening. However, additional
storms will develop this evening from northwest Arkansas into
northern Oklahoma. These storms will merge into a complex
and travel southeast across the region during the night.
After Midnight the threat will be for quarter size hail
and some wind gusts of 55 to 65 mph. The storm complex will
start to exit southeast Oklahoma toward morning.
Locally heavy rain will occur in some locations. Amounts
near 3 inches will occur near where strongest storms occur,
and / or where multiple storm cross the same areas. Many
locations will see 1/2 to 1 inch of rain.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Very High Fire Weather Potential.
THURSDAY AND FRIDAY...No Hazards.
EXTENDED DISCUSSION...
The remaining rain and thunderstorms will push out of
southeast Oklahoma tomorrow morning.
A colder and dry airmass will settle into the region
for the first half of next week. Warmer conditions are
expected the later half of the week. A freeze will have
occurred in most parts of eastern Oklahoma and northwest
Arkansas by Wednesday. This will encourage grasses to
become dormant and be more receptive to drying when
the warmer weather returns next Thursday and Friday.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Oct 15, 4:17 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
417 PM CDT Sat Oct 15 2022
ARZ029-OKZ076-152145-
Sebastian AR-Le Flore OK-
417 PM CDT Sat Oct 15 2022
...A strong thunderstorm will impact portions of southwestern
Sebastian and northeastern Le Flore Counties through 445 PM CDT...
At 416 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Panama, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fort Smith... Poteau...
Pocola... Panama...
Hackett... Bonanza...
Midland... Cameron...
Shady Point... Rock Island...
Rye Hill... Jenson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3506 9470 3521 9469 3530 9433 3503 9431
TIME...MOT...LOC 2116Z 265DEG 17KT 3515 9462
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MABSpecial weather statement, Oct 15, 5:04 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT Sat Oct 15 2022
OKZ070-152230-
Muskogee OK-
504 PM CDT Sat Oct 15 2022
...A strong thunderstorm will impact portions of northwestern
Muskogee County through 530 PM CDT...
At 503 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Oktaha, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Oktaha...
Keefeton... Wainwright...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Oklahoma.
&&
LAT...LON 3558 9560 3570 9563 3578 9528 3554 9523
TIME...MOT...LOC 2203Z 251DEG 14KT 3564 9551
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MABSpecial weather statement, Oct 15, 5:12 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT Sat Oct 15 2022
OKZ070-071-152245-
Muskogee OK-McIntosh OK-
512 PM CDT Sat Oct 15 2022
...A strong thunderstorm will impact portions of northeastern
McIntosh and south central Muskogee Counties through 545 PM CDT...
At 511 PM CDT, Doppler radar indicated a strong thunderstorm near
Checotah, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Checotah... Warner...
Porum... Rentiesville...
Lake Eufaula State Park... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 258 and
280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma.
&&
LAT...LON 3533 9564 3550 9565 3556 9523 3535 9522
TIME...MOT...LOC 2211Z 256DEG 25KT 3543 9550
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MABSpecial weather statement, Oct 15, 5:52 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT Sat Oct 15 2022
OKZ070>072-074-152315-
Haskell OK-Muskogee OK-Sequoyah OK-McIntosh OK-
552 PM CDT Sat Oct 15 2022
...A strong thunderstorm will impact portions of north central
Haskell, northeastern McIntosh, west central Sequoyah and
southeastern Muskogee Counties through 615 PM CDT...
At 551 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Warner, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Warner... Gore...
Porum... Webbers Falls...
Keefeton...
This includes Interstate 40 in Oklahoma between mile markers 270 and
290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma.
&&
LAT...LON 3536 9542 3559 9544 3559 9508 3534 9503
TIME...MOT...LOC 2251Z 254DEG 12KT 3547 9538
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MABThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:37 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Oct 15, 5:04 PM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Oct 15, 5:12 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Oct 15, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| Oct 15, 5:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 48 min |
| Oct 15, 5:52 PM CDT | Special Weather Statement | TSA | Muskogee | 23 min |
| Oct 15, 5:57 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 28 min |
| Oct 15, 6:14 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Oct 15, 6:23 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Oct 15, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 48 min |
| Oct 15, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 44 min |
| Oct 15, 6:34 PM CDT | Special Weather Statement | TSA | Sequoyah | 26 min |
| Oct 15, 6:37 PM CDT | Special Weather Statement | TSA | Muskogee | 23 min |
| Oct 15, 4:17 PM CDT | Special Weather Statement | TSA | Sebastian | 28 min |
| Oct 15, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 16 min |
| Oct 15, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| Oct 15, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 47 min |
| Oct 15, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.